Alert archive / Alabama / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 475, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 10, 2000, 9:59 PM CDT for Greene County, Sumter County, Alabama. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 10, 2000, 9:59 PM CDT (02:59 UTC)
- Expired
- Aug 10, 2000, 10:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Whole counties
Counties Greene County, AL, Sumter County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 10:25 PM CDT | Thunderstorm Wind 50 E | Livingston, AL | Trees were blown down near Livingston and near Boyd. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 3.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1662 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
848 WUUS54 KBMX 110259 SVRBHM ALC063-119-110330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 959 PM CDT THU AUG 10 2000 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN WEST CENTRAL ALABAMA SUMTER COUNTY IN WEST CENTRAL ALABAMA * UNTIL 1030 PM CDT * AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 15 MILES NORTHWEST OF LIVINGSTON TO 15 MILES NORTHEAST OF LIVINGSTON...MOVING SOUTH AT 15 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...YORK... LIVINGSTON AND FORKLAND. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND...IN EXCESS OF 60 MPH...AND LARGE HAIL. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER. STAY AWAY FROM WINDOWS. NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 2:56 PM CDT, 7 hours 3 minutes earlier.
Area forecast discussion, Aug 10, 2:56 PM CDT, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM, AL 256 PM CDT THU AUG 10 2000 FRONTAL BOUNDARY ACROSS PORTIONS OF TN WILL MOVE SEWD OVERNIGHT AND REACH INTO CENTRAL SECTIONS BY 12Z ON FRIDAY. VORT MAX WILL MOVE THROUGH THE BASE OF UPPER TROF ACROSS THE NORTHERN SECTIONS ON FRIDAY AND THEN SHIFT SE OF THE AREA LATER IN THE DAY. MODELS SHOW MUCH DRIER AIR SPREADING INTO THE AREA FRI AFTN THROUGH SATURDAY. LATEST SATELLITE LOOPS AND RADAR DATA SHOW SCT TSTMS DEVELOPING RAPIDLY ACROSS PORTIONS OF SRN TN...WILL GO WITH SCT POPS ACROSS MUCH OF THE AREA OVERNIGHT AS FRONT MOVES INTO THE AREA. WILL ALSO MENTION POSSIBLE SVR TSTMS ACROSS THE EXTREME N. WITH DRIER AIR MOVING INTO THE AREA FRI NITE AND SAT...ONLY SMALL POPS WILL BE CARRIED ACROSS THE EXTREME S. USED A BLEND OF THE FWC/FAN TEMPS. HSV 70/92/64/92 5100 BHM 70/92/65/92 3100 MGM 73/94/68/93 32-1 .BHM...NONE.
In the hours before
Local storm report, Aug 10, 6:26 PM CDT, 3 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
626 PM CDT THU AUG 10 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
515 PM MOULTON AL 0.88 INCH HAIL
08/10/00 LAWRENCE NICKEL SIZE HAIL WAS
REPORTED 6 MILES WEST OF
MOULTON
525 PM BRIDGEPORT AL WIND DAMAGE
08/10/00 JACKSON TREES AND POWER LINES
DOWN IN BRIDGEPORT ALONG
WITH SMALL HAIL
535 PM TUSKEGEE AL WIND DAMAGE
08/10/00 MACON A FEW TREES AND POWER
LINES DOWN BOTH EAST AND
WEST OF THE CITY OF
TUSKEGEE
535 PM HUNTSVILLE AL 0.75 INCH HAIL
08/10/00 MADISON DIME SIZE HAIL REPORTED
ALONG THE TENNESSEE RIVER
ON US 231
537 PM LACEYS SPRINGS AL 0.75 INCH HAIL
08/10/00 MORGAN DIME SIZE HAIL WAS
REPORTED NORTH OF LACEYS
SPRING ALONG US 231 NEAR
THE TENNESSEE RIVER
538 PM PRICEVILLE AL WIND DAMAGE
08/10/00 MORGAN TREES WERE KNOCKED DOWN
ON CAVE SPRINGS ROAD IN
PRICEVILLE
552 PM ADDISON AL 0.88 INCH HAIL
08/10/00 WINSTON NICKEL SIZE HAIL WAS
REPORTED IN ADDISON
553 PM FAIRVIEW AL WIND DAMAGE
08/10/00 CULLMAN TREES WERE BLOWN DOWN IN
FAIRVIEW AND HOLLY POND
ALONG WITH DIME SIZE
HAIL
558 PM FORT PAYNE AL 0.75 INCH HAIL
08/10/00 DEKALB DIME SIZE HAIL WAS
REPORTED IN THE FISHER
COMMUNITY NEAR FORT
PAYNE
603 PM SYLVANIA AL WIND DAMAGE
08/10/00 DEKALB TREES WERE BLOWN DOWN IN
THE CITY OF SYLVANIA
607 PM CLOVERDALE AL 0.75 INCH HAIL
08/10/00 LAUDERDALE DIME SIZE HAIL WAS
OBSERVED IN CLOVERDALESpecial weather statement, Aug 10, 7:17 PM CDT, 2 hours 42 minutes before
ALZ001>006-110217- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 717 PM CDT THU AUG 10 2000 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH NUMBER 677... LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE AND FRANKLIN. A COLD FRONT HAS MOVED THROUGH THESE COUNTIES. THE WIND HAS SHIFTED TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING. THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE COUNTIES.
Special weather statement, Aug 10, 7:17 PM CDT, 2 hours 42 minutes before
ALZ001>006-110217- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 717 PM CDT THU AUG 10 2000 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH NUMBER 677... LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE...FRANKLIN AND LAWRENCE. A COLD FRONT HAS MOVED THROUGH THESE COUNTIES. THE WIND HAS SHIFTED TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING. THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE COUNTIES.
Special weather statement, Aug 10, 7:36 PM CDT, 2 hours 23 minutes before
ALZ001>011-014-016-110236- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 736 PM CDT THU AUG 10 2000 THE FOLLOWING COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH NUMBER 677... LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE...FRANKLIN... CULLMAN...WINSTON...MARION...MORGAN...MARSHALL...JACKSON AND DEKALB THE ONLY COUNTIES REMAINING IN THE WATCH ARE CHEROKEE...ETOWAH AND BLOUNT. A COLD FRONT HAS MOVED THROUGH THESE COUNTIES. THE WIND HAS SHIFTED TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING. THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE COUNTIES.
Special weather statement, Aug 10, 7:56 PM CDT, 2 hours 3 minutes before
ALZ001>011-014-016>018-020-110255- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 756 PM CDT THU AUG 10 2000 ALL OF THE COUNTIES HAVE BEEN CLEARED FROM THE SEVERE THUNDERSTORM WATCH NUMBER 677. THESE INCLUDE... LAUDERDALE...LIMESTONE...MADISON...COLBERT...LAWRENCE...FRANKLIN... CULLMAN...WINSTON...MARION...MORGAN...MARSHALL...JACKSON...DEKALB CHEROKEE...ETOWAH AND BLOUNT. A COLD FRONT HAS MOVED THROUGH THESE COQUNTIES. THE WIND HAS SHIFTED TO THE NORTHWEST AND ATMOSPHERIC CONDITIONS ARE STABILIZING. THEREFORE...THE SEVERE THUNDERSTORM POTENTIAL HAS ENDED FOR THESE COUNTIES.
Local storm report, Aug 10, 8:16 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
816 PM CDT THU AUG 10 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
610 PM FORT PAYNE AL WIND DAMAGE
08/10/00 DEKALB TREES WERE BLOWN DOWN IN
THE LEBANON AREA ON CR 51
AND CR 52 SOUTH OF FORT
PAYNE
620 PM TALLADEGA AL 1.00 INCH HAIL
08/10/00 TALLADEGA DIME TO QUARTER SIZE HAIL
REPORTED IN TALLADEGA
620 PM TALLADEGA AL 1.00 INCH HAIL
08/10/00 TALLADEGA DIME TO QUARTER SIZE HAIL
WAS REPORTED IN
TALLADEGA
622 PM MONTGOMERY AL 60 MPH WIND GUST
08/10/00 MONTGOMERY WIND GUSTS OF 52 KNOTS AT
DANNELLY FIELD IN
MONTGOMERY
625 PM TRUSSVILLE AL WIND DAMAGE
08/10/00 JEFFERSON TREES WERE KNOCKED DOWN
AND QUARTER SIZE HAIL WAS
COVERING THE GROUND IN
TRUSSVILLE
630 PM CHILDERSBURG AL WIND DAMAGE
08/10/00 TALLADEGA TREES WERE BLOWN DOWN
ONTO VEHICLES IN THE
OAKGROVE COMMUNITY
BETWEEN SYLACAUGA AND
CHILDERSBURG
640 PM SYLACAUGA AL WIND DAMAGE
08/10/00 TALLADEGA NUMEROUS TREES WERE
KNOCKED DOWN AND MANY
AWNINGS WERE DESTROYED IN
SYLACAUGA
645 PM BRANCHVILLE AL WIND DAMAGE
08/10/00 ST. CLAIR A FEW TREES WERE BLOWN
DOWN IN AND AROUND THE
BRANCHVILLE AREA
719 PM HEFLIN AL WIND DAMAGE
08/10/00 CLEBURNE TREES WERE KNOCKED DOWN
NAD DIME SIZE HAIL WAS
REPORTED IN HEFLIN
719 PM BIRMINGHAM AL WIND DAMAGE
08/10/00 JEFFERSON NUMEROUS TREES WERE BLOWN
DOWN THROUGHOUT JEFFERSON
COUNTY
750 PM NEWELL AL 60 MPH WIND GUST
08/10/00 RANDOLPH 60 MILE AN HOUR WIND AND
HALF INCH DIAMETER HAIL
IN NEWELL
750 PM SYLACAUGA AL WIND DAMAGE
08/10/00 TALLADEGA NUMEROUS TREES AND POWER
LINES WERE BLOWN DOWN IN
AND AROUND THE CITY OF
SYLACAUGA
750 PM WOODLAND AL WIND DAMAGE
08/10/00 RANDOLPH NUMEROUS TREES WERE
KNOCKED DOWN NEAR THE
CITY OF WOODLAND
805 PM ASHLAND AL WIND DAMAGE
08/10/00 CLAY NUMEROUS TREES WERE BLOWN
DOWN IZN HOLLINS AND IN
ASHLANDThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:10 PM CDT | Severe Thunderstorm Warning | BMX | Cleburne | 50 min |
| Aug 10, 7:14 PM CDT | Severe Thunderstorm Warning | BMX | Dallas, Lowndes | 61 min |
| Aug 10, 7:15 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 45 min |
| Aug 10, 7:29 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 61 min |
| Aug 10, 7:34 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 56 min |
| Aug 10, 7:42 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 63 min |
| Aug 10, 7:42 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 63 min |
| Aug 10, 7:45 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 30 min |
| Aug 10, 7:55 PM CDT | Severe Thunderstorm Warning | BMX | Shelby, Talladega | 35 min |
| Aug 10, 7:55 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Tallapoosa | 65 min |
| Aug 10, 8:04 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 56 min |
| Aug 10, 8:13 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 62 min |
| Aug 10, 8:22 PM CDT | Severe Thunderstorm Warning | BMX | Randolph | 38 min |
| Aug 10, 8:40 PM CDT | Severe Thunderstorm Warning | BMX | Chilton | 35 min |
| Aug 10, 8:44 PM CDT | Severe Thunderstorm Warning | BMX | Hale | 61 min |
| Aug 10, 8:49 PM CDT | Severe Thunderstorm Warning | BMX | Autauga | 56 min |
| Aug 10, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 67 min |
| Aug 10, 8:53 PM CDT | Severe Thunderstorm Warning | BMX | Tallapoosa | 37 min |
| Aug 10, 8:54 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 36 min |
| Aug 10, 9:13 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 47 min |
| Aug 10, 9:18 PM CDT | Severe Thunderstorm Warning | BMX | Lee | 57 min |
| Aug 10, 9:20 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Pickens, Sumter | 40 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.